Acute respiratory failure and diffuse pulmonary infiltrates four weeks after rituximab therapy

Hadi H. Hatoum, George A. Sarosi, Kenneth S. Knox, Chadi A. Hage

Research output: Contribution to journalArticle

Abstract

We report a 51-year-old woman with known SLE on low dose prednisone, recently started on rituximab, who presents with acute respiratory failure and bilateral air space disease. After an initial treatment with broad spectrum antibiotics for healthcare-associated pneumonia and negative serologic studies, a diagnosis of pneumocystis pneumonia was established using bronchoalveolar lavage. We suggest that rituximab can be an aggravating cause of pneumocystis in patients treated with prednisone.

Original languageEnglish (US)
Pages (from-to)134-136
Number of pages3
JournalRespiratory Medicine CME
Volume2
Issue number3
DOIs
StatePublished - Jun 10 2009

Keywords

  • Pneumocystis pneumonia
  • Rituximab

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Fingerprint Dive into the research topics of 'Acute respiratory failure and diffuse pulmonary infiltrates four weeks after rituximab therapy'. Together they form a unique fingerprint.

  • Cite this